Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Shreveport, LA

May 7, 2012Little River County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 6:42 PM CDT for Little River County, Arkansas; McCurtain County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 6:42 PM CDT (23:42 UTC)
Expired
May 7, 2012, 7:45 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 162 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:35 PM CDTHAIL 0.75Broken Bow, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:21 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS54 KSHV 072342
SVRSHV
ARC081-OKC089-080045-
/O.NEW.KSHV.SV.W.0129.120507T2342Z-120508T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF FOREMAN...

* UNTIL 745 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF BROKEN BOW...AND MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTHROP...ARKINDA AND ALLEENE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3395 9448 3384 9431 3382 9430 3383 9428
      3378 9421 3361 9443 3362 9447 3364 9445
      3364 9449 3374 9470 3419 9483 3423 9450
TIME...MOT...LOC 2341Z 349DEG 13KT 3410 9462

$$

03
1 follow-up statement
495 
WWUS54 KSHV 080024
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT MON MAY 7 2012

ARC081-OKC089-080045-
/O.CON.KSHV.SV.W.0129.000000T0000Z-120508T0045Z/
LITTLE RIVER AR-MCCURTAIN OK-
724 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MCCURTAIN AND LITTLE RIVER COUNTIES...

AT 720 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GOODWATER...OR 13 MILES WEST OF
HORATIO...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOM...
SHINEWELL...MOON...HAWORTH...BOKHOMA...AMERICA...WALLACE...FOREMAN
AND ARKINDA

LAT...LON 3408 9450 3383 9451 3378 9440 3382 9430
      3379 9433 3375 9425 3374 9426 3361 9443
      3362 9446 3364 9445 3364 9449 3374 9470
      3410 9480
TIME...MOT...LOC 0024Z 349DEG 13KT 3395 9458

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:38 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 7, 5:38 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON MAY 7 2012

.DISCUSSION...
CLUSTER OF SVR TSTMS WITH STG POTENTIAL FOR LARGE HAIL...PROMPTED
ISSUANCE OF SVR TSTM WATCH FOR ALL SW AR/SE OK...AND EXTREME NE
CORNER TX. HOWEVER...SLOW MOVMT OF SE PROPAGATING STORMS KEEP
BIGGEST THREAT NORTH OF I-30...WITH 90 DEGREE TEMPS STILL OUT JUST
TO THE SE OF THIS CLUSTER. EXPECT SOME DECREASE IN INTENSITY WITH
LOSS OF DAYTIME HEATING BY 10 PM...EXPIRATION TIME.
ELSEWHERE...CONVECTION HAS REMAINED SPORADIC AND VERY ISOLD...SO
WILL GO WITH 20 PERCENT POPS REMAINING PORTIONS OF CWA TONIGHT./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  81  63  79  56 /  20  50  40  20  10
MLU  68  84  63  80  54 /  20  50  50  30  10
DEQ  64  77  55  79  49 /  50  30  20  10  10
TXK  66  78  59  79  53 /  40  50  30  20  10
ELD  65  78  59  79  50 /  40  50  30  20  10
TYR  67  77  60  78  55 /  20  50  40  20  10
GGG  68  79  61  78  53 /  20  50  40  20  10
LFK  70  83  64  80  57 /  20  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 7, 11:36 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT MON MAY 7 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1136 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST.
ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW
BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS
THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS
NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT
APPROACH THE AREA FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

20

In the hours before

Local storm report, May 7, 5:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             9 NNW DIERKS            34.24N 94.08W
05/07/2012  M1.00 INCH       HOWARD             AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN UMPIRE

&&

19
Local storm report, May 7, 5:05 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     9 NNW DIERKS            34.24N 94.08W
05/07/2012                   HOWARD             AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 278 IN UMPIRE

&&

19
Local storm report, May 7, 6:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     6 SSE DIERKS            34.04N 93.98W
05/07/2012                   HOWARD             AR   EMERGENCY MNGR

            TREES DOWN NEAR CENTER POINT AT INTERSECTION OF HWY 369
            AND HWY 26

&&

19
Local storm report, May 7, 6:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 SSE DIERKS            34.04N 93.98W
05/07/2012  M1.00 INCH       HOWARD             AR   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED NEAR CENTER POINT AT THE
            INTERSECTION OF HWY 369 AND HWY 26

&&

19
Local storm report, May 7, 6:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     MINERAL SPRINGS         33.88N 93.92W
05/07/2012                   HOWARD             AR   EMERGENCY MNGR

            TREES DOWN IN DOWNTOWN MINERAL SPRINGS

&&

19
Local storm report, May 7, 6:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 W MINERAL SPRINGS     33.88N 93.95W
05/07/2012                   HOWARD             AR   EMERGENCY MNGR

            TREES DOWN ALONG HWY 27 WEST OF MINERAL SPRINGS

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:19 PM CDTSevere Thunderstorm WarningSHVHoward41 min
May 7, 4:58 PM CDTSevere Thunderstorm WarningSHVHoward62 min
May 7, 5:30 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard60 min
May 7, 5:45 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier45 min
May 7, 6:22 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Little River, Miller, Nevada53 min
May 7, 6:57 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.